Below you will find more information about Sacroiliitis from Medigest. If you believe that you are suffering from any of the symptoms of Sacroiliitis it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Sacroiliitis and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Sacroiliitis comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.
Sacroiliitis is a condition in which one or both of the joints that connect the lower spine and pelvis are inflammed.
Doctors have difficulty diagnosisng sacroiliitis. Thus, they confirm their diagnosis based on localized pain experienced by the patient, results of X-rays and magnetic resonance imaging scan of the sacroiliac joints, cultures of fluid from the sacroiliac joint, or blood culture if an infection is the cause.
The condition is treated based on its underlying cause as well as its signs and symptoms. Medications may include nonsteroidal anti-inflammatory drugs, corticosteroids, disease-modifying antirheumatic drugs, and tumor necrosis factor inhibitors. Physical therapy may also be conducted to reduce pain and stiffness.
Symptoms and Signs
Sacroiliitis may manifest as pain and stiffness in the lower back, thighs, or buttocks; pain that affects the hips and shoulders; bloody diarrhea; inflammation in one or both eyes; or psoriasis. The patient may also experience a low-grade fever.
Sacroiliitis is caused by a variety of factors such as heavy lifting, a traumatic injury or sudden impact, spondyloarthropathies, degenerative arthritis, and pregnancy. Sometimes the condition is caused by food bacteria called brucellosis.Discuss Sacroiliitis in our forums
Discuss Sacroiliitis with other members of Medigest in our forums.